Alert archive / Arizona / High Wind Warnings in 2009
High Wind Warning 7, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this high wind warning at Sep 30, 2009, 3:21 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Sep 30, 2009, 8:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2009, 3:21 AM MST (10:21 UTC)
- In effect from
- Sep 30, 2009, 8:00 AM MST
- Expired
- Sep 30, 2009, 5:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3085 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 301021 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 321 AM MST WED SEP 30 2009 AZZ010-011-013-014-039-040-301830- /O.UPG.KFGZ.WI.Y.0023.000000T0000Z-091001T0300Z/ /O.NEW.KFGZ.HW.W.0007.090930T1500Z-091001T0000Z/ CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...NAVAJO N.M....DILKON...KYKOTSMOVI 321 AM MST WED SEP 30 2009 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. AN APPROACHING STORM SYSTEM WILL PRODUCE STRONG SOUTHWEST WINDS FROM LATER THIS MORNING INTO THE AFTERNOON. EXPECT SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS FROM 50 TO 60 MPH. THE WINDS WILL DEVELOP BY AROUND 8 AM MST IN PORTIONS OF THE LITTLE COLORADO RIVER VALLEY...SPREADING INTO THE REST OF EASTERN ARIZONA BY MID DAY. AREAS OF BLOWING DUST ARE EXPECTED ACROSS THE VALLEY AREAS...INCLUDING INTERSTATE 40...CAUSING REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ004>007-009-012-015>017-301830- /O.EXT.KFGZ.WI.Y.0023.000000T0000Z-091001T0000Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... KEAMS CANYON...KAIBITO...WUPATKI N.M....TUBA CITY...FLAGSTAFF... WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP 321 AM MST WED SEP 30 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. AN APPROACHING STORM SYSTEM WILL CONTINUE TO PRODUCE STRONG SOUTHWEST WINDS THROUGH THIS AFTERNOON. EXPECT SUSTAINED SPEEDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. THE STRONGER WINDS WILL BE LOCALIZED THROUGH 8 AM MST...BUT WILL BECOME MORE WIDESPREAD LATER IN THE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. IN DRIER...LESS FORESTED PORTIONS OF THE ADVISORY AREA... TRAVELERS MAY ENCOUNTER REDUCED VISIBILITY DUE TO BLOWING DUST AND SAND. && $$
2 follow-up statements
000 WWUS75 KFGZ 301828 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1128 AM MST WED SEP 30 2009 AZZ010-011-013-014-039-040-010000- /O.CON.KFGZ.HW.W.0007.000000T0000Z-091001T0000Z/ CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...NAVAJO N.M....DILKON...KYKOTSMOVI 1128 AM MST WED SEP 30 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. AT 11 AM MST...SOUTHWEST WINDS SUSTAINED AT 25 TO 40 MPH WITH GUSTS TO 55 MPH ARE BEING OBSERVED IN THE WARNING AREA. PEAK WIND GUSTS TO 60 MPH ARE EXPECTED THIS AFTERNOON. AREAS OF BLOWING DUST ARE EXPECTED ACROSS THE VALLEY AREAS... INCLUDING INTERSTATE 40. SOME PEAK WIND GUSTS AS OF 11 AM INCLUDE TUBA CITY................ 53 MPH WINDOW ROCK.............. 48 MPH SAINT JOHNS.............. 47 MPH WINSLOW.................. 52 MPH FLAGSTAFF................ 46 MPH INTERSTATE 40 AT LUPTON.. 53 MPH PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ004>007-009-012-015>017-010000- /O.CON.KFGZ.WI.Y.0023.000000T0000Z-091001T0000Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... KEAMS CANYON...KAIBITO...WUPATKI N.M....TUBA CITY...FLAGSTAFF... WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP 1128 AM MST WED SEP 30 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. AT 11 AM...SOUTHWEST WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE BEING OBSERVED IN THE ADVISORY AREA. THESE WIND CONDITIONS WILL CONTINUE THROUGH THIS AFTERNOON BEFORE DECREASING. PEAK WIND GUSTS TO 60 MPH ARE EXPECTED THIS AFTERNOON. AREAS OF BLOWING DUST ARE EXPECTED ACROSS THE VALLEY AREAS...INCLUDING HIGHWAY 89 FROM FLAGSTAFF NORTHWARD. SOME PEAK WIND GUSTS AS OF 11 AM INCLUDE TUBA CITY................ 53 MPH WINSLOW.................. 52 MPH FLAGSTAFF................ 46 MPH PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
000 WWUS75 KFGZ 302358 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 458 PM MST WED SEP 30 2009 AZZ010-011-013-014-039-040-010100- /O.EXP.KFGZ.HW.W.0007.000000T0000Z-091001T0000Z/ CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...NAVAJO N.M....DILKON...KYKOTSMOVI 458 PM MST WED SEP 30 2009 ...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON. THE COLD FRONT THAT BROUGHT THE STRONG WINDS TODAY IS PUSHING EAST OF THE STATE THIS EVENING. THE WINDS HAVE BEGUN TO DECREASE THIS AFTERNOON AND WILL CONTINUE TO DECREASE THIS EVENING. SOME PEAK WIND GUSTS TODAY INCLUDE: TUBA CITY................ 53 MPH WINDOW ROCK.............. 48 MPH SAINT JOHNS.............. 47 MPH WINSLOW.................. 52 MPH FLAGSTAFF................ 46 MPH INTERSTATE 40 AT LUPTON.. 53 MPH $$ AZZ004>007-009-012-015>017-010100- /O.EXP.KFGZ.WI.Y.0023.000000T0000Z-091001T0000Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE... LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE... KEAMS CANYON...KAIBITO...WUPATKI N.M....TUBA CITY...FLAGSTAFF... WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES... SHOW LOW...GREER...PINETOP 458 PM MST WED SEP 30 2009 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON. THE COLD FRONT THAT BROUGHT THE STRONG WINDS TODAY IS PUSHING EAST OF THE STATE THIS EVENING. THE WINDS HAVE BEGUN TO DECREASE THIS AFTERNOON AND WILL CONTINUE TO DECREASE THIS EVENING. SOME PEAK WIND GUSTS TODAY INCLUDE: TUBA CITY................ 53 MPH WINSLOW.................. 52 MPH FLAGSTAFF................ 46 MPH $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this high wind warning went out at Sep 29, 9:30 PM MST, 5 hours 51 minutes earlier.
Area forecast discussion, Sep 29, 9:30 PM MST, 5 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 PM MST TUE SEP 29 2009 .SYNOPSIS...EXPECT STRONG WINDS ACROSS MUCH OF NORTHERN ARIZONA TONIGHT AND WEDNESDAY AS STRONG COLD FRONT MOVES ACROSS THE STATE. TEMPERATURES WILL DROP 10 TO 15 DEGREES WEDNESDAY AND THURSDAY. THE SYSTEM HAS HAVE LIMITED MOISTURE...WITH ONLY A SLIGHT CHANCE OF RAINFALL TONIGHT AND EARLY WEDNESDAY. ANOTHER LOW PRESSURE SYSTEM MAY BRING WINDY CONDITIONS AND COOL TEMPERATURES THIS WEEKEND. && .DISCUSSION...A COLD FRONT IS CROSSING CENTRAL CALIFORNIA THIS EVENING. MUCH OF SOUTHERN CALIFORNIA AND NORTHERN ARIZONA HAVE GUSTY SOUTHWEST WINDS THIS EVENING. THE WINDS HAVE DROPPED OFF IN SEVERAL LOCATIONS SOUTH AND EAST OF FLAGSTAFF THIS EVENING. CURRENT WIND ADVISORY HIGHLIGHTS SOME REDUCTION OF WINDS THIS EVENING...THEN INCREASING AGAIN WEDNESDAY MORNING. A BAND OF CLOUDS IS PUSHING ACROSS WEST AND CENTRAL ARIZONA THIS EVENING. 88D IS PICKING UP LIGHT ECHOS ASSOCIATED WITH THESE CLOUDS. KFLG DID REPORT A TRACE OF RAIN JUST AFTER 8 PM MST. THE RED FLAG WARNING HAS BEEN REISSUED FOR WEDNESDAY AFTERNOON AND EVENING FOR PORTIONS OF NORTHERN ARIZONA...SEE /PHXRFWFGZ/ FOR DETAILS. NO OTHER CHANGES ARE NEEDED TO THE FORECAST THIS EVENING. && .PREV DISCUSSION /420 PM MST/...HAVE UPDATED THE WIND ADVISORY TO INCREASE COVERAGE TO INCLUDE ALL ZONES ALONG AND NORTH OF THE MOGOLLON RIM. GUIDANCE SUGGESTS WINDS WILL FALL BELOW ADVISORY CRITERIA ACROSS ZONES 004-006-007 AROUND 15Z WED. HAVE EXTENDED THE ADVISORY FOR THOSE ZONES THROUGH 15Z WED. ADVISORY FOR REMAINING ZONES WILL BE IN EFFECT THROUGH 03Z THU. THE PATTERN CONTINUES TO EVOLVE WITH THE DEEP TROUGH CURRENTLY MOVING ACROSS CA...AND STRONG SW WINDS OF 15-30 MPH WITH HIGHER GUSTS ACROSS MUCH OF NORTHERN AZ ATTM AHEAD OF THE TROUGH. THE TROUGH WILL CONTINUE TO MOVE ACROSS THE AREA TONIGHT AND EARLY WEDNESDAY WITH GUSTY WINDS CONTINUING. THE STRONGEST WINDS WILL GRADUALLY SHIFT TOWARD THE NORTHEAST PORTION OF THE FORECAST AREA DURING THE DAY WEDNESDAY. AS SUCH...THE CURRENT WIND ADVISORY WILL NEED TO BE EXPANDED IN COVERAGE AND TIME TO COVER AREAS NORTH AND EAST OF FLAGSTAFF FOR THE DAYTIME WEDNESDAY. BLOWING DUST WILL BE A CONCERN ON WEDNESDAY FOR AREAS NORTH AND EAST OF FLAGSTAFF AS THE STRONGEST WINDS SHIFT EAST DURING THE DAY. THE DEEPEST MOISTURE WILL REMAIN TO OUR NORTH TONIGHT AND WEDNESDAY. MODEST MOISTURE OVER NORTHERN ARIZONA WILL WARRANT POPS OF 20 PERCENT OR LESS WITH THE TROUGH PASSAGE TONIGHT AND WEDNESDAY. DRIER AIR WILL QUICKLY MOVE IN BEHIND THE TROUGH BY LATE WEDNESDAY AND REMAIN DRY THROUGH THE END OF THE WEEK. THE OTHER MAIN WEATHER STORY WILL BE MUCH COOLER AIRMASS MOVING INTO THE AREA BEHIND THE TROUGH. HIGHS ON WEDNESDAY WILL BE ABOUT 10 DEGREES COOLER THAN TODAY...AND EVEN COOLER YET ON THURSDAY WITH HIGHS UP TO 15 DEGREES COOLER THAN TODAY. LOW TEMPERATURES THURSDAY MORNING WILL FALL BELOW FREEZING FOR MOST LOCATIONS ABOVE 7000 FEET...AND FREEZING TEMPS FRIDAY MORNING DROPPING DOWN TO THE 6000 FOOT LEVEL. A FREEZE WARNING MAY BE REQUIRED FOR SOME OF OUR HIGHER ELEVATION ZONES. AFTER ANOTHER COLD START SATURDAY MORNING...TEMPS WILL MODERATE CLOSE TO NORMAL FOR HIGHS SATURDAY AFTERNOON. ANOTHER TROUGH IS PROGGED TO DROP ACROSS THE GREAT BASIN LATE IN THE WEEKEND...THE LATE WEEKEND PERIOD...RESULTING IN SLIGHT CHANCE POPS SUNDAY... ESPECIALLY ACROSS THE MOGOLLON RIM AND WHITE MOUNTAINS. && .AVIATION...FOR THE 00Z PACKAGE...EXPECT GUSTY SOUTHWEST WINDS AT 10 TO 20 KTS WITH GUSTS TO 35KTS OVER HIGHER TERRAIN. WIND GUSTS WILL RE-DEVELOP/CONTINUE ALL ZONES WEDNESDAY AT 15 TO 30KTS WITH GUSTS TO 45KTS...DIRECTION WILL SHIFT GRADUALLY TO WSW. SCT SC AT 15-20KFT MSL WILL BECOME SCT-BKN WITH CIGS FROM 8-10KFT AGL BY 07Z-09Z...WITH ISOLD -SHRA MAINLY NORTH OF I-40 THROUGH 16Z-18Z WEDNESDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY IN EFFECT UNTIL 5 AM MST WEDNESDAY FOR AZ ZONES 004-006-007. WIND ADVISORY IN EFFECT UNTIL 8 PM MST WEDNESDAY FOR AZ ZONES 005-009>017-039-040. RED FLAG WARNING WEDNESDAY FROM NOON UNTIL 6 PM MST FOR FIRE WEATHER ZONES 107>108-137>138. RED FLAG WARNING WEDNESDAY FROM NOON UNTIL 8 PM MST FOR FIRE WEATHER ZONE 109>110-112>113-139>140. && PUBLIC.....PETRO/MAS AVIATION...PETERSON/MAS VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Sep 30, 12:23 AM MST, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1223 AM MST WED SEP 30 2009 AZZ004>018-037>040-010715- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 1223 AM MST WED SEP 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TONIGHT INTO EARLY WEDNESDAY MORNING AN APPROACHING STORM SYSTEM WILL BRING STRONG SOUTHWEST WINDS TO PORTIONS OF NORTHERN ARIZONA TONIGHT. A WIND ADVISORY HAS BEEN EXTENDED FOR THE COCONINO AND KAIBAB PLATEAU THROUGH 800 AM MST WEDNESDAY MORNING AND FROM THE MOGOLLON RIM AND WHITE MOUNTAINS AREA NORTHWARD INTO THE FOUR CORNERS AREA THROUGH 800 PM MST WEDNESDAY EVENING. EXPECT OCCASIONAL WIND GUSTS WELL UP INTO THE 40 MPH RANGE...ESPECIALLY DURING THE EARLY MORNING HOURS JUST BEFORE SUNRISE. LOCATIONS JUST EAST OF THE SAN FRANCISCO PEAKS AND THE KAIBAB PLATEAU WILL EXPERIENCE SOME STRONG DOWN SLOPE WIND GUSTS IN THE 40 TO 50 MPH RANGE BETWEEN 400 AM MST TO AROUND 700 AM MST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG SOUTHWEST WINDS ARE EXPECTED WEDNESDAY AS A COLD FRONT AND UPPER LEVEL STORM SYSTEM IMPACTS THE AREA. WIND GUSTS ARE EXPECTED TO RANGE FROM 40 TO 55 MPH...WITH THE STRONGEST WINDS ACROSS NAVAJO AND APACHE COUNTIES. AREAS OF BLOWING DUST MAY REDUCE VISIBILITY ACROSS THE VALLEYS OF NORTHEAST ARIZONA...INCLUDING PORTIONS OF INTERSTATE 40. A WIND ADVISORY WILL REMAIN IN EFFECT FROM THE MOGOLLON RIM AND WHITE MOUNTAINS NORTHWARD INTO THE FOUR CORNERS AREA THROUGH 800 PM MST. IN ADDITION A RED FLAG WARNING WILL BE IN EFFECT FOR PORTIONS OF YAVAPAI COUNTY AND COCONINO PLATEAU THROUGH 600 PM MST WEDNESDAY EVENING AND FOR PORTIONS OF THE LITTLE COLORADO RIVER VALLEY IN COCONINO AND NAVAJO COUNTIES... NORTHEAST PLATEAU AND CHINLE VALLEY THROUGH 800 PM MST WEDNESDAY EVENING FOR STRONG AND GUSTY SOUTHWEST WINDS AND LOW HUMIDITY.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 7:58 PM MST | Red Flag Warning | FGZ | Apache, Coconino, Navajo, Yavapai | 24 hr |
Nearby
High Wind Warnings in Arizona, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.